Current Problems of Psychiatry

Current Problems of Psychiatry

Hiponatremia in the practice of a psychiatrist. Part 1: SIADH syndrome and drug-induced hyponatremia

Hiponatremia w praktyce lekarza psychiatry. Część 1: zespół SIADH i hiponatremia polekowa

REVIEW PAPER
Curr Probl Psychiatry 2017; 18(2): 120-137
© 2017 Medical University of Lublin. This is an open access article distributed under the Creative Commons Attribution-NonComercial-No Derivs licence (http://creativecommons.org/licenses/by-nc-nd/3.0/)

Ewa Stelmach1, Olga Hołownia1, Maciej Słotwiński1, Aneta Gerhant1, Marcin Olajossy1

1 2nd Department of Psychiatry and Psychiatry Rehabilitation, Medical University of Lublin

Abstract

Introduction. Hyponatremia is an important part of psychiatric practice. In order to analyze its causes and symptoms, the literature on hyponatremia in psychiatric patients has been reviewed. The work has been divided into two separate manuscripts. In the first one the authors discuss the syndrome of inappropriate antidiuretic hormone secretion (SIADH) and hyponatremia occurring with the use of psychotropic drugs (antidepressants, antipsychotics, normotimics), while the second paper discusses research on psychogenic polydipsia. The causes of hyponatremia in patients treated in psychiatric wards include: water intoxication associated with polydipsia, somatic comorbidities, side effect of internal medicine and psychiatric drugs. The most common mechanism leading in these cases to hyponatremia is the syndrome of inappropriate secretion of vasopressin (SIADH). The SIADH syndrome is a group of symptoms, first described in 1967 by Schwartz and Bartter in The American Journal of Medicine, which results from the hypersecretion of antidiuretic hormone, also called vasopressin, which causes patients to develop normovolemic hyponatremia. The phenomenon of drug-induced hyponatremia in psychiatric practice is generally observed with the use of antidepressants, antipsychotics and anti-epileptic drugs (used in psychiatry as normotimic drugs).
Aim and method. The first manuscript includes a review of literature on the syndrome of inappropriate secretion of vasopressin (SIADH) and hyponatremia occurring after the use of psychotropic drugs, and is divided into two subsections: 1. The syndrome of inap-propriate secretion of vasopressin (SIADH), 2. Hyponatremia and psychotropic drugs (antidepressants, antipsychotics, normotimics).
Conclusion. In the view of the reviewed literature it is extremely important to control the natremia level during pharmacotherapy using the above mentioned drugs, especially in the initial period of therapy.
 
Keywords: hyponatremia, SIADH syndrome, drug-indeuced hyponatremia

Streszczenie

Wstęp. Hiponatremia jest istotnym zjawiskiem w praktyce psychiatrycznej. W celu przeanalizowania jej przyczyn oraz objawów, dokonano przeglądu literatury dotyczącej hiponatremii u pacjentów leczonych z rozpoznaniem zaburzeń psychicznych. Pracę podzielono na dwa osobne artykuły. W pierwszym autorzy omówili zespół nieadekwatnego wydzielania wazopresyny (SIADH) oraz zjawisko hiponatremii pojawiającej się po zastosowaniu leków psychotropowych (leków przeciwdepresyjnych, leków przeciwpsychotycznych, leków normotymicznych), natomiast w drugim artykule dokonano przeglądu badań dotyczących polidypsji psychogennej. Wśród przyczyn hiponatremii u pacjentów leczonych w oddziałach psychiatrycznych najczęściej wyróżnia się: zatrucie wodne związane z polidypsją, współwystępowanie chorób somatycznych, działanie niepożądane leków internistycznych i psychiatrycznych. Najczęstszym mechanizmem doprowadzającym w tych przypadkach do hiponatremii jest zespół nieadekwatnego wydzielania wazopresyny (zespół SIADH). Zespół SIADH to zespół objawów, po raz pierwszy opisany w 1967 przez Schwartza i Barttera w The American Journal of Medicine, który powstaje przy nadmiernym uwalnianiu hormonu antydiuretycznego, zwanego też wazopresyną, co powoduje u pacjentów rozwój hiponatermii normowolemicznej. Zjawisko hiponatremii polekowej w praktyce lekarza psychiatry jest najczęściej obserwowane po zastosowaniu leków przeciwdepresyjnych, leków przeciwpsychotycznych oraz leków przeciwpadaczkowanych (stosowanych w psychiatrii jako leki normotymiczne).
Cel i metoda. W pierwszym artykule dokonano przeglądu literatury, dotyczącej zespołu nieadekwatnego wydzielania wazopresyny (SIADH) oraz zjawiska hiponatremii pojawiającej się po zastosowaniu leków psychotropowych, dzieląc go na dwa podrozdziały: 1. Zespół nieadekwatnego wydzielania wazopresyny (SIADH), 2. Hiponatremia a leki psychotropowe (leki przeciwdepresyjne, leki przeciwpsychotyczne, leki normotymiczne).
Podsumowanie. W kontekście dokonanego przeglądu literatury niezwykle ważnym wydaje się być kontrola poziomu natremii podczas farmakoterapii wyżej wymienionymi lekami, szczególnie w początkowym okresie leczenia.
 
Słowa kluczowe: hiponatremia, zespół SIADH, hiponatremia polekowa

Calendar

Grudzień 2018

Pon Wto Śro Czw Pią Sob Nie
          01 02
03 04 05 06 07 08 09
10 11 12 13 14 15 16
17 18 19 20 21 22 23
24 25 26 27 28 29 30
31            

Nasz serwis internetowy korzysta z plików cookie.
Służą one do zapamiętywania indywidualnych preferencji i ustawień użytkowników oraz w celach statystycznych. Każdy użytkownik ma możliwość samodzielnej zmiany ustawień dotyczących plików cookies w swojej przeglądarce internetowej.
Korzystając z serwisów Uniwersytetu Medycznego w Lublinie wyrażasz zgodę na używanie cookie, zgodnie z aktualnymi ustawieniami Twojej przeglądarki.
Dowiedz się więcej o cookies...
Więcej informacji o Polityce Prywatności